Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at May 6, 2007, 9:02 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 9:02 AM CDT (14:02 UTC)
- Expired
- May 7, 2007, 12:50 PM CDT
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KEAX 061402 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 902 AM CDT SUN MAY 6 2007 .SIGNIFICANT RAINFALL...IN EXCESS OF 2 INCHES IN MANY AREAS...HAS CAUSED RAPID RISES IN STREAMS AND RIVERS. ADDITIONAL RAINFALL CAN BE EXPECTED THIS AFTERNOON...EVENING...AND OVERNIGHT HOURS MAINLY NORTH AND WEST OF A LINE FROM MOUND CITY KANSAS TO KIRKSVILLE MISSOURI. WITH ALREADY SATURATED GROUND...ANY ADDITIONAL RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING. KSZ025-102-MOZ001>004-011>013-020-062215- /O.CAN.KEAX.FA.A.0004.000000T0000Z-070507T1200Z/ /O.NEW.KEAX.FF.A.0002.070506T1402Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW- DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY... OREGON...SAVANNAH...CAMERON...ST. JOSEPH 902 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS...ATCHISON KS AND DONIPHAN. IN NORTHWEST MISSOURI...ANDREW...ATCHISON MO...BUCHANAN...DE KALB... GENTRY...HOLT...NODAWAY AND WORTH. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE ACROSS THE WATCH AREA THIS MORNING. MANY LOCATIONS HAVE ALREADY REPORTED RAINFALL TOTALS IN EXCESS OF 2 INCHES. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON...AND THROUGH THE OVERNIGHT HOURS...WITH THE POSSIBILITY FOR LOCALLY ONE OR TWO INCHES OF RAINFALL. WITH THE ALREADY SATURATED GROUND...THE POTENTIAL OF FLASH FLOODING OF SMALLER CREEKS AND STREAMS WILL SIGNIFICANTLY INCREASE. IN ADDITION...EXCESS RAINFALL WILL ALSO CREATE THE POTENTIAL FOR RIVER FLOODING IN AREAS BOTH IN AND OUT OF THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI HAS BEEN CANCELED. THIS FLOOD WATCH HAS BEEN REPLACED BY A FLASH FLOOD WATCH EXTENDING THROUGH 7 AM CDT MONDAY. $$ KSZ057-103>105-MOZ005>007-014>016-021>024-028>032-037>039-043-044- 062215- /O.NEW.KEAX.FF.A.0002.070506T1402Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HARRISON-MERCER-PUTNAM- DAVIESS-GRUNDY-SULLIVAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO- PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-LAFAYETTE-SALINE-CASS- JOHNSON MO- INCLUDING THE CITIES OF...PAOLA...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...BETHANY...PRINCETON...UNIONVILLE... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 902 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI... INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS... LEAVENWORTH...MIAMI AND WYANDOTTE. IN MISSOURI...CALDWELL... CARROLL...CASS...CHARITON...CLAY...CLINTON...DAVIESS... GRUNDY...HARRISON...JACKSON...JOHNSON MO...LAFAYETTE...LINN MO...LIVINGSTON...MERCER...PLATTE...PUTNAM...RAY...SALINE AND SULLIVAN. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE ACROSS THE WATCH AREA THIS MORNING. MANY LOCATIONS HAVE ALREADY REPORTED RAINFALL TOTALS IN EXCESS OF 2 INCHES. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON...AND THROUGH THE OVERNIGHT HOURS...WITH THE POSSIBILITY FOR LOCALLY ONE OR TWO INCHES OF RAINFALL. WITH THE ALREADY SATURATED GROUND...THE POTENTIAL OF FLASH FLOODING OF SMALLER CREEKS AND STREAMS WILL SIGNIFICANTLY INCREASE. IN ADDITION...EXCESS RAINFALL WILL ALSO CREATE THE POTENTIAL FOR RIVER FLOODING IN AREAS BOTH IN AND OUT OF THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ DUX
3 follow-up statements
000 WGUS63 KEAX 061624 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1124 AM CDT SUN MAY 6 2007 .SIGNIFICANT RAINFALL...3 TO 5 INCHES IN MANY AREAS...HAS CAUSED RAPID RISES IN STREAMS AND RIVERS AND FLOWING WATER ON AREA ROADWAYS. ADDITIONAL RAINFALL CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS. WITH ALREADY SATURATED GROUND...ANY ADDITIONAL RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING. KSZ060-MOZ008-017-025-033-040-045-046-053-054-070030- /O.EXA.KEAX.FF.A.0002.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN KS-SCHUYLER-ADAIR-MACON-RANDOLPH-HOWARD-PETTIS-COOPER-BATES- HENRY- INCLUDING THE CITIES OF...MOUND CITY...LANCASTER...DOWNING... KIRKSVILLE...MACON...LA PLATA...MOBERLY...FAYETTE... NEW FRANKLIN...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1124 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...LINN KS. IN MISSOURI...ADAIR...BATES...COOPER... HENRY...HOWARD...MACON...PETTIS...RANDOLPH AND SCHUYLER. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE ACROSS THE WATCH AREA THROUGH THE AFTERNOON AND OVERNIGHT HOURS. THUNDERSTORMS MOVING ACROSS WESTERN MISSOURI DURING THE MORNING HOURS SUNDAY...HAVE PRODUCED RAINFALL TOTALS OF 2 TO 4 INCHES AND THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EAST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON...AND THROUGH THE OVERNIGHT HOURS...WITH THE POSSIBILITY FOR ADDITIONAL RAINFALL OF ONE OR THREE INCHES POSSIBLE. WITH THE ALREADY SATURATED GROUND...THE POTENTIAL OF FLASH FLOODING OF SMALLER CREEKS AND STREAMS WILL SIGNIFICANTLY INCREASE. IN ADDITION...EXCESS RAINFALL WILL ALSO CREATE THE POTENTIAL FOR RIVER FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI HAS BEEN CANCELED. THIS FLOOD WATCH HAS BEEN REPLACED BY A FLASH FLOOD WATCH EXTENDING THROUGH 7 AM CDT MONDAY. $$ KSZ025-057-102>105-MOZ001>007-011>016-020>024-028>032-037>039-043- 044-070030- /O.CON.KEAX.FF.A.0002.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON- LAFAYETTE-SALINE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...ATCHISON...PAOLA...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...MOUND CITY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 1124 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...MIAMI AND WYANDOTTE. IN MISSOURI...ANDREW... ATCHISON MO...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...DAVIESS...DE KALB...GENTRY... GRUNDY...HARRISON...HOLT...JACKSON...JOHNSON MO...LAFAYETTE... LINN MO...LIVINGSTON...MERCER...NODAWAY...PLATTE...PUTNAM... RAY...SALINE...SULLIVAN AND WORTH. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE ACROSS THE WATCH AREA THROUGH THE EARLY AFTERNOON HOURS. MANY LOCATIONS HAVE ALREADY REPORTED RAINFALL TOTALS OF 3 TO 5 INCHES. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON...AND THROUGH THE OVERNIGHT HOURS...WITH ADDITIONAL RAINFALL OF ONE TO THREE INCHES OF RAIN POSSIBLE. WITH THE ALREADY SATURATED GROUND...THE POTENTIAL OF FLASH FLOODING OF SMALLER CREEKS AND STREAMS WILL EXPAND...LEADING TO AN EXTREMELY DANGEROUS SITUATION. IN ADDITION...EXCESS RAINFALL WILL ALSO INCREASE THE POTENTIAL FOR WIDESPREAD RIVER FLOODING. * A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI HAS BEEN CANCELED. THIS FLOOD WATCH HAS BEEN REPLACED BY A FLASH FLOOD WATCH EXTENDING THROUGH 7 AM CDT MONDAY. $$ SF
000 WGUS63 KEAX 062206 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 PM CDT SUN MAY 6 2007 .SIGNIFICANT FLOODING EVENT ONGOING ACROSS THE AREA. MORNING CONVECTION ALREADY HAS PRODUCED A LARGE SWATH OF 3 TO 5 INCHES OF RAINFALL ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...WITH ONE TO TWO INCHES OF RAINFALL COMMON FROM EAST CENTRAL KANSAS ACROSS WEST- CENTRAL INTO CENTRAL MISSOURI. NUMEROUS SMALL STREAMS AND RIVERS ARE IN FLOOD...AND WITH ALREADY SATURATED GROUND...ANY ADDITIONAL RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070615- /O.EXT.KEAX.FF.A.0002.000000T0000Z-070508T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 506 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ADAIR...ANDREW...ATCHISON MO...BATES...BUCHANAN...CALDWELL... CARROLL...CASS...CHARITON...CLAY...CLINTON...COOPER... DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...HENRY... HOLT...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE...LINN MO... LIVINGSTON...MACON...MERCER...NODAWAY...PETTIS...PLATTE... PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...SULLIVAN AND WORTH. * THROUGH TUESDAY MORNING * SEVERAL ROUNDS OF HEAVY RAIN-BEARING THUNDERSTORMS WILL CONTINUE ACROSS THE WATCH AREA THROUGH TUESDAY MORNING. NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS ALREADY HAVE RECEIVED RAINFALL OF 3 TO 5 INCHES...WITH ONE TO TWO INCHES OF RAIN COMMON FROM EAST CENTRAL KANSAS ACROSS WEST CENTRAL INTO CENTRAL MISSOURI. ADDITIONAL RAIN AND THUNDERSTORMS WILL BE LIKELY TONIGHT...MONDAY AND MONDAY NIGHT ...WITH ADDITIONAL RAINFALL OF ONE TO THREE INCHES POSSIBLE BASED ON THE LATEST FORECAST GUIDANCE. THE GROUND IS SATURATED THUS FLASH FLOODING OF SMALLER CREEKS AND STREAMS WILL CONTINUE...LEADING TO AN EXTREMELY DANGEROUS SITUATION. IN ADDITION...EXCESS RAINFALL WILL ALSO INCREASE THE POTENTIAL FOR WIDESPREAD RIVER FLOODING WITH HISTORIC FLOOD CRESTS EXPECTED ON SEVERAL RIVERS ACROSS NORTHWEST MISSOURI. * A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ 24
000 WGUS63 KEAX 071750 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT MON MAY 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071900- /O.CAN.KEAX.FF.A.0002.000000T0000Z-070508T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 1250 PM CDT MON MAY 7 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN CANCELLED. RAINFALL HAS MOSTLY ENDED ACROSS THE REGION AND THE RISK FOR ADDITIONAL FLASH FLOODING HAS SUBSIDED. ALTHOUGH NO ADDITIONAL HEAVY RAINFALL IS EXPECTED DURING THE NEXT 24 HOURS...EXTENSIVE WIDESPREAD RIVER FLOODING REMAINS ONGOING. PERSONS LIVING ALONG OR NEAR AREA RIVERS SHOULD CONTINUE TO MONITOR RIVER STAGES CLOSELY...AS WELL AS FLOOD WARNINGS AND STATEMENTS ISSUED FROM THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 6, 6:40 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 6, 6:40 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT SUN MAY 6 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
BUSY MORNING SO WILL KEEP IT SHORT. WILL GO WITH A FLOOD WATCH FOR
NORTHWEST MISSOURI AND NORTHEAST KANSAS AS EXPECT REPEATED ROUNDS OF
STORMS IN THE AREA AS OVERALL UPPER PATTERN ONLY UNDERGOES A SLOW
CHANGE THROUGH TONIGHT. THUS EXPECTING LOW LEVEL JET TO CONTINUE TO
FEED ACROSS THIS AREA WITH PLENTY OF MOISTURE IN PLACE. AT THIS
POINT...WILL JUST COVER THE AREA THAT IS SEEING THE HEAVY RAIN
ALREADY THIS MORNING...AS GROUND WILL BE QUITE SATURATED FROM THIS
RAIN.
ALSO AM CONCERNED ABOUT THUNDERSTORM DEVELOPMENT ALONG WARM FRONT
THIS AFTERNOON AND EVENING...BUT SOME QUESTION OF EXACTLY WHERE THIS
AS LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION WILL HAVE AN
IMPACT. WILL KEEP HIGHEST POPS IN MY NORTHWEST AREAS...AND
BROADBRUSH CHANCE POPS ELSEWHERE TO COVER THE POSSIBILITIES OF WARM
FRONT DEVELOPMENT FURTHER EAST AND SOUTH.
WITH RIDGE OVER THE MISSISSIPPI RIVER VALLEY HELD IN PLACE AS A
DEEPENING LOW DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST...TROUGH
BRINGING THE FORECAST AREA ALL THE WET WEATHER WILL MAKE LITTLE
PROGRESS EVEN ON MONDAY AND TUESDAY...SO WILL NOT MAKE ANY CHANGES
TO THE POPS WE HAVE GOING IN THE FORECAST.
PC
&&
.AVIATION...
CONTINUING TO WATCH LINEAR CONVECTIVE SYSTEM PUSH THROUGH THE TAF
SITES THIS MORNING. GUST FRONT HAS PUSHED THROUGH KSTJ AND
KMCI...AND WILL LIKELY REACH KMKC IN THE NEXT HOUR. BEHIND THIS
CONVECTIVE SYSTEM...WILL LIKELY SEE A 1-2 HOUR PERIOD OF NORTHERLY
WINDS BEFORE WINDS SWITCH BACK TO THE SOUTH WEST LATER THIS
MORNING. CIGS WILL LIKELY STAY VFR...DROPPING TO MVFR CONDITIONS AS
THUNDERSTORMS ROLL THROUGH.
FOR THIS AFTERNOON...SHOULD SEE ANOTHER DAY MUCH LIKE
SATURDAY...WITH MORE STORMS FIRING IN KANSAS...BUT ALSO THE
POTENTIAL OF STORMS INTO WESTERN MISSOURI BY LATE IN THE AFTERNOON
AS CONVECTIVE TEMPERATURES ARE REACHED WITH A WARM FRONTAL BOUNDARY
LINGERING IN THE REGION. BEST PERIOD OF REDEVELOPMENT APPEARS TO BE
FROM 20Z-01Z. SIMILAR TO LAST NIGHT...THUNDERSTORMS WILL LIKELY RAGE
EASTWARD OUT OF KANSAS AND INTO THE TERMINAL SITES AFTER MIDNIGHT.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020.
KS...FLOOD WATCH UNTIL 7 AM MONDAY FOR KSZ025-KSZ102.Hazardous weather outlook, May 6, 6:06 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 606 AM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 606 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...STRONG THUNDERSTORMS WHICH WILL BE PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF QUARTERS ALONG WITH GUSTY WINDS...WILL BE ONGOING ACROSS AREAS FROM NORTH CENTRAL MISSOURI...INTO EAST CENTRAL KANSAS. LOCALIZED FLOODING MAY OCCUR WITH THESE STORMS. THESE STORMS ARE EXPECTED TO DIMINISH BY MIDDAY. FOR THIS AFTERNOON A WARM FRONT WILL BE SITUATED ACROSS THE NORTHEAST THIRD OF MISSOURI...FROM AROUND PRINCETON TO MOBERLY MISSOURI. ALONG AND TO THE WEST OF THIS FRONT IN MISSOURI THE AIR WILL BE QUITE MOIST AND UNSTABLE. THIS SHOULD LEAD TO THE DEVELOPMENT OF MORE STRONG TO SEVERE STORMS. THESE STORMS WILL BE CAPABLE OF EVOLVING INTO SUPERCELLS THAT CAN PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STRONG TO SEVERE STORMS ARE ALSO EXPECTED TO DEVELOP IN EASTERN CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON...THAT MAY EVOLVE INTO LINE SEGMENTS TONIGHT THAT COULD PRODUCE DAMAGING WINDS...HAIL AND ISOLATED TORNADOES AS THEY MOVE INTO MISSOURI. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH THE GROUND ALREADY SATURATED FROM THE RAIN THIS MORNING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...ADDITIONAL FLOODING PROBLEMS WILL BE MOST LIKELY THERE...AND A FLOOD WATCH HAS BEEN POSTED. HOWEVER...DEPENDING ON HOW THE STORMS DEVELOP TODAY IN OTHER PARTS OF THE LOWER MISSOURI RIVER VALLEY...FLOODING MAY ALSO BECOME A CONCERN IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT SHOULD BE DIMINISHING ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. WITH LITTLE CAP IN PLACE...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY AND MAY EVEN CONTINUE INTO WEDNESDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER MAY STILL BE STALLED IN THE REGION. WITH ALL THIS WET WEATHER...FLOODING PROBLEMS WILL LIKELY ESCALATE THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN THE LOWER MISSOURI RIVER VALLEY WILL LIKELY BE NEEDED AT TIMES TODAY...ON MONDAY AND POSSIBLY TUESDAY. PC
In the hours before
Local storm report, May 6, 6:19 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG SKIDMORE 40.29N 95.08W
05/06/2007 NODAWAY MO LAW ENFORCEMENT
LARGE TREES DOWN...TIME ESTD
0315 AM HAIL SKIDMORE 40.29N 95.08W
05/06/2007 E0.75 INCH NODAWAY MO LAW ENFORCEMENT
TIME ESTD
&&
MJLocal storm report, May 6, 6:20 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 3 ESE FORTESCUE 40.04N 95.27W
05/06/2007 HOLT MO LAW ENFORCEMENT
WATER HUBCAP DEEP ON HWY 111, ONE HALF MILE SOUTH OF HWY
159
&&
DDEROCHELocal storm report, May 6, 7:10 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL 7 NNW GALT 40.22N 93.44W
05/06/2007 E1.00 INCH GRUNDY MO TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
&&
DDEROCHELocal storm report, May 6, 8:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 W TRENTON 40.08N 93.66W
05/06/2007 GRUNDY MO TRAINED SPOTTER
1.5-2 INCHES OF RAIN IN LAST HOUR. ROAD LEADING TO
CROWDER STATE PARK FLOODED
&&
DDEROCHELocal storm report, May 6, 8:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 1 W BLUE SPRINGS 39.02N 94.30W
05/06/2007 E0.75 INCH JACKSON MO TRAINED SPOTTER
&&
MJLocal storm report, May 6, 9:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 3 E TRENTON 40.08N 93.55W
05/06/2007 E0.88 INCH GRUNDY MO TRAINED SPOTTER
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 38 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:39 AM CDT | Flash Flood Warning | EAX | Jackson | 5 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 39 min |
| May 6, 4:38 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.